Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

LADA Type 1 Diabetic and skin rash

Resolved Question:

Hello,

I am a recent diagnosed LADA Type 1 diabetic and my doctor told me my vitamins and minerals are all over the place but not dangerous. She then said the only one that was severely low was my vitamin D, so she put me on 50,000mgs a week for 12 weeks. After I took the first dose my skin became itchy and I started to get little zit like bumps on my skin. I discontinued taking it and this week I had weakness in my legs, they would tremble like I was freezing and it was hard to walk for a few mins. Now I noticed a ton of tiny with a few large bruises on the inside of my right leg about mid way up from my knee to my hip. Then I noticed a few small ones in clusters on the outside of my thighs and sides of my stomach. The bruising is in areas I wouldn't bump or get touched by and I haven't fallen or ran into anything recently. Could this be a side effect, a serious condition , or a vitamin deficiency? Also the bruises do hurt and my skin hurts to the touch/hypersensitive.

Thank you,
Megan

Category: Family Physician-GP

Ask Your Own Question

Category: HIV- AIDS Specialist
 31 Doctors Online




Hello and thankyou for approaching DoctorSpring with your query. I have taken a look at the picture and gone through your symptoms. The symptoms that you are experiencing could be possibly be due to a drug reaction. It would be a reaction to a component in the injection. I would suggest you stop the injection and switch to oral supplements of Vitamin D.
The skin lesions in the picture do not appear to be bruises, but it is difficult to tell. It could be related to the drug reaction.

The weakness in your leg requires further evaluation. Could you please tell me more about the weakness that you are experiencing in your legs.
1) Does your footwear slip off your feet?
2) Do you have difficulty in standing from a squatting position or rising from a low chair?
3) Do you have difficulty in climbing stairs?
4) Do you feel that there is a difference in your gait (the way you walk)?
5) Do you feel tired when walking or heaviness in your legs?

Please answer the questions so that I can give you a better opinion.
Reply as a follow up.
Thankyou.




Patient replied :

Thank you,

The vitamin D is an oral pill but my insulin is injection and I inject only in my arm.

My footwear doesn't slip off
It has always happened after I sit and then stand
I have difficulty going down the stairs, to the point where I had to sit down and wait for my husband to carry me the rest of the way. Since I was so shaky and weak in the legs I didn't attempt to climb up the stairs when this happens.
I do not believe there is a difference in my walk.
I do feel it takes more energy to walk around and heaviness in my legs. At times it feels like there is a bunch of fluid in them.

I also have had really cold feet for some reason and every once and awhile when I am laying on the couch and they get cold, I also get tingly/pins and needles.

Skin sometimes is painful to the touch (Just running my hand up my leg)

There is no wounds to my feet or anywhere on my body and I found 4+ more reddish bruises on my leg today.

Thank you


Hello,

Your will need to get medical help as soon as possible. A direct diagnosis is not possible with symptoms analysis alone. You will require a complete neurological examination and blood tests.

You seem to have symptom pattern called a Proximal muscle weakness + rashes /bruises. This could be suggestive of an autoimmune disease or myositis. Other systemic inflammatory conditions can also cause this. The weakness need a complete neurological evaluation and further tests depending on the examination. This is unlikely to be related to the Vitamin D Deficiency . Conditions causing bleeding tendencies need to ruled out.

I will keep the consult open so that you can get back to me during the period of evaluation. Do make appointment with your Doctor for evaluation. This symptoms should NOT be ignored.

Hope this helps
Feel free to ask followups
Thank you


Dr. Jaydeep Tripathy
Category: HIV- AIDS Specialist
Experience: 
MBBS from Sri Ramachandra University in December 2011
M.Med (Family Medicine) - TNMGR University, Chennai
MBA-MPH in Public Health in March 2016, SRM University
Finished AFIH in March 2016, SRM University
MRCP ( UK ), Internal Medicine, Royal College of Physicians, June 2016
Fellowship in Diabetology from Martin Luther University in January 2017

Currently Resident Physician, in MD Radiodiagnosis - Kamakshi Memorial Hospital, Chennai
Dr. Jaydeep Tripathy and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news